Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 10, 2021, 12:37 PM CDT for Forest County, Wisconsin. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2021, 12:37 PM CDT (17:37 UTC)
- Expired
- Jun 10, 2021, 1:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Green Bay, WI
County Forest County, WI
The radar
The Marquette radar (KMQT), 107 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
697
WWUS83 KGRB 101737
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
1237 PM CDT Thu Jun 10 2021
WIZ010>012-101830-
Florence WI-Oneida WI-Forest WI-
1237 PM CDT Thu Jun 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FOREST...WESTERN FLORENCE
AND EAST CENTRAL ONEIDA COUNTIES UNTIL 130 PM CDT...
At 1236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Headwaters Wilderness, or 15 miles southeast of Eagle River, moving
southeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Tipler, Popple River, Headwaters Wilderness, North Otter Creek
Natural Area, Wisconsin Slough Natural Area, Whisker Lake Wilderness,
Argonne, Hiles, Alvin and Long Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4602 8882 4603 8878 4602 8878 4603 8877
4603 8873 4601 8872 4601 8868 4599 8867
4598 8864 4599 8861 4602 8860 4601 8859
4602 8857 4602 8851 4599 8850 4600 8846
4598 8841 4552 8871 4573 8919 4603 8884
TIME...MOT...LOC 1736Z 292DEG 17KT 4578 8901
$$
HykinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 10, 3:53 AM CDT, 8 hours 44 minutes earlier.
Area forecast discussion, Jun 10, 3:53 AM CDT, 8 hours 44 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 353 AM CDT Thu Jun 10 2021 Forecast discussion for routine morning forecast issuance .SYNOPSIS... Issued at 347 AM CDT Thu Jun 10 2021 A couple more days of very warm and humid weather, then a little cooler but significantly less humid for the weekend. Scattered thunderstorms this afternoon and evening, with another round possible Friday into Friday night. A large scale upper trough will remain near the West Coast throughout the period, while a downstream trough gradually evolves over New England/eastern Canada. The ridge between the troughs will temporarily flatten this weekend as a major shortwave ejects through it, then it will rebuild strongly next week. The pattern will support a couple more days of significantly above normal (+10-15F degrees) temperatures. Readings will edge back a little this weekend, then drop a little more (to near seasonal normals) by the middle of next week. The pattern will also support a few rounds of convection, with the best rain chances coming the next few days while the humid air remains across the area. Rainfall amounts are likely to vary considerably in space. The best guess is that most locations will end up a little below normal for the period, some locations will end up well above normal, and a few locations could miss out completely on the rainfall. At this point, the north and west seem better situated to end up being on the wet side of the spectrum. && .SHORT TERM...Today...Tonight...and Friday Issued at 347 AM CDT Thu Jun 10 2021 After a lull in the afternoon/evening convection yesterday, today looks much more like Tuesday when storms were more numerous and vigorous. As typical for a weakly forced convective event, the guidance offered a fairly wide variety of scenarios for how/where storms would form and evolve. Overall the large scale pattern is still pretty similar to Tuesday, so leaned toward the hires guidance (ARW/FV3) which showed convective evolution similar to Tuesday. That means the main storms should fire in the mid-late afternoon across far northern WI and Upper Michigan, and then surge/develop S or SSW aided by convergence along their outflow. The preferred guidance was among the fastest to develop the storms and shift them south, getting them farther south before weakening/dissipating during the late evening. Adjusted PoPs accordingly. The greatest severe risk will be across the north, where shear (though still not impressive) will be maximized. But an isolated severe storm is possible just about anywhere in the forecast area. The main severe risk will be damaging wind gusts. The primary convection should weaken/dissipate during the late evening hours, though isolated showers/storms could refire during the night--especially along any lingering outflow boundaries. Another round of storms will fire to the west on Friday, possibly reaching C/N-C WI during the afternoon. Continued to lean heavily on the NBM for temperatures as it has been performing very well in the current wx regime. After a bit of a break, the lake fog will probably make a return. Timing is always difficult to forecast, but it seems likely some fog to develop over the lake today, probably becoming more widespread and possibly dense tonight. .LONG TERM...Friday Night Through Wednesday Issued at 347 AM CDT Thu Jun 10 2021 Main forecast concerns will be pinning down best chances for showers and storms and temp trends as the western CONUS ridge amplifies significantly into early next week, with a deep trough and closed low digging over eastern Canada / eastern CONUS. This will transition the area to a northwest flow, bringing fast moving shortwaves down from Canada. The northwest flow will also bring in some "cooler" temps, but just how cool is still in question. Friday night into Saturday...what eventually happens Friday afternoon will play into how things pan out for the evening and overnight hours. But as the surface frontal boundary and shortwave energy work through the area, shower and storm chances will continue through at least the evening hours, then should diminish overnight from west to east. Widespread severe weather still looks unlikely, with the best chance occurring if an organized area of convection gets going in the late afternoon or early evening. Surface instability will be diminishing through the evening hours, but elevated CAPE of 500-1500 J/kg will continue through the night in the warm sector. Bulk shear of 15-25 kts could keep any activity going into at least the evening hours. PWATs will remain over 1.50" ahead of the boundary, so locally heavy rainfall will remain possible. Models coming into better consensus pushing most of the precip out of the area by around 12z Saturday as the frontal boundary and shortwave energy exit to our east. A quick moving shortwave trough will clip the north, but much drier air will be in place making it hard to get any shower activity to form. Friday night will be another warm and muggy night, except northern WI where some cooler temps will push into the area overnight. Despite weak CAA on Saturday, 850mb temps still support highs in the low-mid 80s. If 850mb temps can stay in the upper teens (as the 12z ECMWF showed but 00z backed off a little), some upper 80s would be expected. Less humid air arrives, especially over the north, on Saturday as well. Sunday...northwest flow will be in control of the western Great Lakes. A fast moving shortwave is forecast to dive down from Canada. Models disagree on timing and how much low-level moisture will remain in the area for this system to work with. GFS is on the moist side, which is no surprise. Impressive wind field will push over the area, with soundings showing an inverted-V in the low levels. Did bump up winds during peak mixing as gusts to 30 mph will be possible. If showers/storms do materialize, stronger winds and hail (lower wet-bulb heights) would be possible. Chances of this happening are low but something to keep an eye on. Do to the timing differences and dry air concerns, will confine the slight chance PoPs across the north/east in the afternoon and evening. 850mb temps look climb just a little, so highs should be a little warmer than Saturday. ECMWF showing some 90s for parts of central and east central WI. Humidity levels will remain pretty comfortable. Rest of the long term...surface frontal boundary will push south through the area early in the week, but timing differences again remain the models. The front, along with lake breeze boundaries and another ripple of shortwave energy, kick off some spotty showers and storms but confidence is too low to include in any one period. Prefer to keep things dry. The fight will be on between the ridge west of the area and the trough to our east. Who wins the battle will determine just how cool our temps will get or how warm we stay. If the ridge can nudge into area, we would stay very warm. If the ridge holds more to the west, a break from the summer-like temps would be expected (mainly highs in the 70s with some 60s possible north). Time will tell how this plays out, and ensemble trends are much help, but confidence is increasing a little that we will have a least a day or two next week with noticeably cooler temps. High pressure looks to settle across the by mid-week bringing quiet summer conditions with low humidity levels. && .AVIATION...for 12Z TAF Issuance Issued at 347 AM CDT Thu Jun 10 2021 Generally good flying conditions are expected into this afternoon. The main aviation issue will be timing the thunderstorms. Plan to pick out a few hour window when storms are most likely for the KRHI/KAUW/KCWA TAFs. Will make an issuance time decision on how to handle the E-C WI TAF sites. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Bersch AVIATION.......Skowronski
Hazardous weather outlook, Jun 10, 4:08 AM CDT, 8 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 408 AM CDT Thu Jun 10 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 408 AM CDT Thu Jun 10 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight A few thunderstorms with damaging winds are possible during the late afternoon and evening. The greatest risk of damaging wind gusts will be across northern Wisconsin, with a lesser risk across central and east-central Wisconsin. Scattered thunderstorms are expected to develop over northern Wisconsin during the middle to late afternoon--and shift south into central and possibly into east-central Wisconsin this evening. In addition to gusty winds, some of the storms will produce heavy downpours and hail. Patchy dense fog may result in localized hazardous travel conditions near the Lake Michigan shoreline at times, especially tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Additional thunderstorms are possible at times from Friday into Saturday morning. Widespread severe weather is not expected; however some of the storms could produce gusty winds, hail and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report rainfall over one inch, hail, or wind gusts over 40 mph. LMZ521-522-541>543-111100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 408 AM CDT Thu Jun 10 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Fog may result in hazardous navigation at times, especially on Lake Michigan. The fog is expected to begin developing today, then become more widespread tonight. Thunderstorms could pose a hazard to boaters on the lake and bay tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The fog is likely to persist into Friday. There is a chance of thunderstorms Friday afternoon into Saturday morning. Skowronski/Bersch
In the hours before
Special weather statement, Jun 10, 12:37 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1237 PM CDT Thu Jun 10 2021
WIZ010>012-101830-
Florence WI-Oneida WI-Forest WI-
1237 PM CDT Thu Jun 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FOREST...WESTERN FLORENCE
AND EAST CENTRAL ONEIDA COUNTIES UNTIL 130 PM CDT...
At 1236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Headwaters Wilderness, or 15 miles southeast of Eagle River, moving
southeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Tipler, Popple River, Headwaters Wilderness, North Otter Creek
Natural Area, Wisconsin Slough Natural Area, Whisker Lake Wilderness,
Argonne, Hiles, Alvin and Long Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4602 8882 4603 8878 4602 8878 4603 8877
4603 8873 4601 8872 4601 8868 4599 8867
4598 8864 4599 8861 4602 8860 4601 8859
4602 8857 4602 8851 4599 8850 4600 8846
4598 8841 4552 8871 4573 8919 4603 8884
TIME...MOT...LOC 1736Z 292DEG 17KT 4578 8901
HykinThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:09 AM CDT | Marine Dense Fog Advisory | GRB | 18 hr | |
| Jun 10, 1:21 PM CDT | Special Weather Statement | GRB | Florence, Forest | 54 min |
| Jun 10, 2:17 PM CDT | Special Weather Statement | GRB | Florence, Forest, Oneida | 43 min |
| Jun 10, 3:20 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 55 min |
| Jun 10, 4:07 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 53 min |
| Jun 10, 4:17 PM CDT | Special Weather Statement | GRB | Langlade | 58 min |
| Jun 10, 4:31 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln | 59 min |
| Jun 10, 4:33 PM CDT | Areal Flood Advisory | GRB | Oneida, Vilas | 4 hr |
| Jun 10, 6:00 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 60 min |
| Jun 10, 6:07 PM CDT | Areal Flood Advisory | GRB | Lincoln | 3 hr |
| Jun 10, 6:24 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 66 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.